Alert archive / Kansas / Wind Advisories in 2018
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 17, 2018, 11:06 PM CDT for 17 counties in Kansas. It took effect at Apr 17, 2018, 11:40 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2018, 11:06 PM CDT (04:06 UTC)
- In effect from
- Apr 17, 2018, 11:40 PM CDT
- Expired
- Apr 18, 2018, 7:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4551 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS73 KICT 180406 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1106 PM CDT Tue Apr 17 2018 KSZ032-033-047-048-050-051-067-082-181815- /O.UPG.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/ /O.NEW.KICT.HW.W.0003.180418T0406Z-180418T0900Z/ /O.NEW.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Kingman- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, Hutchinson, and Kingman 1106 PM CDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... The National Weather Service in Wichita has issued a High Wind Warning, which is in effect until 4 AM CDT Wednesday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 4 AM to 7 PM CDT Wednesday. The Wind Advisory is no longer in effect. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph * Timing...The strongest winds will occur overnight and decrease some for Wednesday morning and afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-068-083-091-092-181815- /O.CON.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/ Saline-Harvey-Sedgwick-Harper-Sumner- Including the cities of Salina, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 1106 PM CDT Tue Apr 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * Winds...Northwest 25 to 35 mph with gusts up to 45 mph. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
609 WWUS73 KICT 180440 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1140 PM CDT Tue Apr 17 2018 KSZ032-033-047-048-050-051-067-082-181845- /O.CON.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ /O.CON.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Kingman- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, Hutchinson, and Kingman 1140 PM CDT Tue Apr 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... * Winds...Northwest 40 to 50 mph with gusts up to 65 mph. * Timing...The strongest winds will occur overnight and decrease some for Wednesday morning and afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ052-053-069-093-180900- /O.EXB.KICT.WI.Y.0016.180418T0440Z-180418T0900Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 1140 PM CDT Tue Apr 17 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 4 AM CDT Wednesday. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Timing...The strongest winds will occur overnight and decrease some as we move through the day on Wednesday. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-068-083-091-092-181845- /O.CON.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/ Saline-Harvey-Sedgwick-Harper-Sumner- Including the cities of Salina, Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 1140 PM CDT Tue Apr 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
409 WWUS73 KICT 180503 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1203 AM CDT Wed Apr 18 2018 KSZ068-083-091-092-181915- /O.UPG.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/ /O.EXA.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ /O.EXA.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/ Harvey-Sedgwick-Harper-Sumner- Including the cities of Newton, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 1203 AM CDT Wed Apr 18 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Wichita has issued a High Wind Warning, which is in effect until 4 AM CDT early this morning. A Wind Advisory has also been issued. This Wind Advisory is in effect from 4 AM early this morning to 7 PM CDT this evening. The Wind Advisory is no longer in effect. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph overnight, will decrease to 25 to 35 mph with gusts around 45 during the day on Wednesday. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-051-067-082-181915- /O.CON.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ /O.CON.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Kingman- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, Hutchinson, and Kingman 1203 AM CDT Wed Apr 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 7 PM CDT THIS EVENING... * Winds...Northwest 40 to 50 mph with gusts up to 65 mph. * Timing...The strongest winds will occur overnight and decrease some for Wednesday morning and afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ052-053-069-093-180900- /O.CON.KICT.WI.Y.0016.000000T0000Z-180418T0900Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 1203 AM CDT Wed Apr 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * Winds...West 25 to 35 mph with gusts up to 45 mph. * Timing...The strongest winds will occur overnight and decrease some as we move through the day on Wednesday. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-181915- /O.CON.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/ Saline- Including the city of Salina 1203 AM CDT Wed Apr 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
082 WWUS73 KICT 180514 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1214 AM CDT Wed Apr 18 2018 KSZ049-181915- /O.UPG.KICT.WI.Y.0015.000000T0000Z-180419T0000Z/ /O.EXA.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ /O.EXA.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/ Saline- Including the city of Salina 1214 AM CDT Wed Apr 18 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Wichita has issued a High Wind Warning, which is in effect until 4 AM CDT early this morning. A Wind Advisory has also been issued. This Wind Advisory is in effect from 4 AM early this morning to 7 PM CDT this evening. The Wind Advisory is no longer in effect. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph overnight, will decrease to 25 to 35 mph with gusts around 45 during the day on Wednesday. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ052-180900- /O.UPG.KICT.WI.Y.0016.000000T0000Z-180418T0900Z/ /O.EXA.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ Marion- Including the cities of Hillsboro, Marion, and Peabody 1214 AM CDT Wed Apr 18 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... The National Weather Service in Wichita has issued a High Wind Warning, which is in effect until 4 AM CDT early this morning. The Wind Advisory is no longer in effect. * Winds...West 25 to 35 mph with gusts up to 45 mph. * Timing...The strongest winds will occur overnight and decrease some as we move through the day on Wednesday. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. && $$ KSZ032-033-047-048-050-051-067-068-082-083-091-092-181915- /O.CON.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ /O.CON.KICT.WI.Y.0016.180418T0900Z-180419T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Reno-Harvey- Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 1214 AM CDT Wed Apr 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 7 PM CDT THIS EVENING... * Winds...Northwest 35 to 45 mph with gusts up to 65 mph. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ053-069-093-180900- /O.CON.KICT.WI.Y.0016.000000T0000Z-180418T0900Z/ Chase-Butler-Cowley- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 1214 AM CDT Wed Apr 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * Winds...West 25 to 35 mph with gusts up to 45 mph. * Timing...The strongest winds will occur overnight and decrease some as we move through the day on Wednesday. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
813 WWUS73 KICT 180702 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 202 AM CDT Wed Apr 18 2018 KSZ032-033-047>051-067-068-082-083-091-092-182115- /O.CAN.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ /O.EXT.KICT.WI.Y.0016.180418T0702Z-180419T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 202 AM CDT Wed Apr 18 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Wichita has cancelled the High Wind Warning. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ052-182115- /O.CAN.KICT.HW.W.0003.000000T0000Z-180418T0900Z/ /O.EXB.KICT.WI.Y.0016.180418T0702Z-180419T0000Z/ Marion- Including the cities of Hillsboro, Marion, and Peabody 202 AM CDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. The High Wind Warning has been cancelled. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Timing...Tonight through Wednesday afternoon. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ053-069-093-182115- /O.EXT.KICT.WI.Y.0016.000000T0000Z-180419T0000Z/ Chase-Butler-Cowley- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 202 AM CDT Wed Apr 18 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Timing...The strongest winds will occur overnight and decrease some as we move through the day on Wednesday. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph...or gusts of 58 mph are expected. Winds this strong can cause property damage. A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
897 WWUS73 KICT 182051 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 351 PM CDT Wed Apr 18 2018 KSZ032-033-047>053-067>069-082-083-091>093-190000- /O.CON.KICT.WI.Y.0016.000000T0000Z-180419T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 351 PM CDT Wed Apr 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * Winds...Around 30 mph with gusts up to 40 mph. * Timing...Into the early evening hours. * Impacts...Driving maybe difficult, especially for high profile vehicles. Also be sure to secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
245 WWUS73 KICT 182357 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 657 PM CDT Wed Apr 18 2018 KSZ032-033-047>053-067>069-082-083-091>093-190100- /O.EXP.KICT.WI.Y.0016.000000T0000Z-180419T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 657 PM CDT Wed Apr 18 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... North to northwest winds have largely diminished below advisory levels across central and south central Kansas. Therefore, the wind advisory will be allowed to expire. However, elevated wind speeds are still possible over the next couple of hours before diminishing further after sunset and overnight tonight. $$ Vaughan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 17, 6:27 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 17, 6:27 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Wichita KS 627 PM CDT Tue Apr 17 2018 .SHORT TERM...(This evening through Friday night) Issued at 250 PM CDT Tue Apr 17 2018 Water vapor imagery shows a potent shortwave over the Great Basin approaching the Central Rockies. At the surface, stationary front stretches from northern AR and across southern KS, with a dryline extending through western OK. Deep surface low is expected to quickly track from western KS into northeast portions of the state tonight. This will spread strong northwest winds across the forecast area generally after 10 pm with these strong winds expected to persist through most of Wed. Went ahead and ran with a wind advisory for tonight through Wed for areas along and west of I-135 to account for these strong nw winds. Even though gradient will slacken during the day Wed, good mixing should make up for it, allowing sustained speeds around 30-35 mph with higher gusts. See fire weather section below to see how these winds will elevate the fire danger. Cold front is expected to push through all of the southern Plains as surface ridge overspreads the region. This will allow for below normal temps for both Thu and Fri with highs around 5 degrees below normal. .LONG TERM...(Saturday through Tuesday) Issued at 250 PM CDT Tue Apr 17 2018 Main focus for these extended periods will be another strong shortwave to move out into the Plains Fri night into Sat. GFS and ECMWF are in decent agreement moving the impulse from the southern Rockies into central/southern OK during the day Sat. While confidence is high that most of the area will at least see some rain, confidence is much lower with regards to who will pick up the more substantial rainfall. Med range models have been slowly trending south with this system which will be something to watch. Severe chances don't look too good, as we never get the rich moisture this far north. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 625 PM CDT Tue Apr 17 2018 A cold front will race eastward across the region tonight with northwest winds increasing dramatically overnight. The very strong northwest winds will persist across the entire region on Wednesday. && .FIRE WEATHER... Issued at 250 PM CDT Tue Apr 17 2018 Grassland fire danger will be elevated into the very high category on Wed. Surface winds are expected to flip around to the northwest from west to east tonight and remain out of the northwest through the day Wed. Sustained speeds both tonight into Wed will generally be in the 25 to 35 mph range with the higher speeds along and west of I-135. Lowest RH values on Wed are expected to be in the 25% to 30% range with the lowest values west of I-135. These conditions will result in very high grassland fire danger for the entire area Wed with Russell and Barton counties on the upper end of the very high scale. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 48 68 37 65 / 0 0 0 0 Hutchinson 45 66 34 64 / 0 0 0 0 Newton 46 66 34 62 / 0 0 0 0 ElDorado 48 66 35 63 / 0 0 0 0 Winfield-KWLD 48 68 36 66 / 0 0 0 0 Russell 41 64 32 64 / 0 0 0 0 Great Bend 42 65 33 64 / 0 0 0 0 Salina 44 63 33 63 / 0 0 0 0 McPherson 44 65 33 62 / 0 0 0 0 Coffeyville 52 68 36 62 / 0 0 0 0 Chanute 50 64 35 60 / 0 0 0 0 Iola 50 62 35 59 / 0 0 0 0 Parsons-KPPF 51 66 36 61 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 PM this evening to 7 PM CDT Wednesday for KSZ032-033-047>051-067-068-082-083-091-092. && SHORT TERM...RBL LONG TERM...RBL AVIATION...CDJ FIRE WEATHER...RBL
Hazardous weather outlook, Apr 17, 9:54 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 954 PM CDT Tue Apr 17 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 954 PM CDT Tue Apr 17 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Gusty northwest winds will allow very high grassland fire danger to persist overnight for areas generally along and northwest of the Kansas Turnpike. In addition, the strong northwest winds will create areas of blowing dust overnight with visibilities less than 3 miles at times. See latest winds advisory for additional details on the strong northwest winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very high grassland fire danger is likely across all of the area Wednesday due to strong northwest winds. See latest winds advisory for additional details on the strong northwest winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Apr 17, 10:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT TUE APR 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM NON-TSTM WND GST RUSSELL 38.89N 98.85W
04/17/2018 M58 MPH Russell KS ASOS
&&
MWMLocal storm report, Apr 17, 11:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT TUE APR 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM NON-TSTM WND GST 3 SW GREAT BEND 38.33N 98.85W
04/17/2018 E58 MPH BARTON KS ASOS
&&
MWMLocal storm report, Apr 17, 11:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CDT TUE APR 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM NON-TSTM WND GST 3 SW GREAT BEND 38.33N 98.85W
04/17/2018 M62 MPH BARTON KS ASOS
&&
MWMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:06 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.